Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2014, Article ID 146521, 14 pages
http://dx.doi.org/10.1155/2014/146521
Research Article

Newtonian and Non-Newtonian Fluids through Permeable Boundaries

Department of Mathematical Sciences, University of South Africa, P.O. Box 392, Pretoria 0003, South Africa

Received 20 August 2014; Accepted 17 September 2014; Published 1 October 2014

Academic Editor: Abdon Atangana

Copyright © 2014 Riëtte Maritz and Emile Franc Doungmo Goufo. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Leray, “Etude de diverses équations intégrales nonlinéaires que pose hýdrodynamique,” Journal de Mathématiques Pures et Appliquées, vol. 12, pp. 1–82, 1933. View at Google Scholar
  2. J. Leray, “Essai sur les mouvements plans d'un liquide visqueux que limitent des parois,” Journal de Mathématiques Pures et Appliquées, vol. 13, pp. 331–418, 1934. View at Google Scholar
  3. J. Leray, “Sur le mouvement d'un liquide visqueux emplissant l'espace,” Acta Mathematica, vol. 63, no. 1, pp. 193–248, 1934. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. E. Hopf, “Über die Anfangswertaufgabe für die hydrodynamischen Grundgleichungen,” Mathematische Nachrichten, vol. 4, pp. 213–231, 1951. View at Google Scholar · View at MathSciNet
  5. G. P. Galdi, M. Padula, and K. R. Rajagopal, “On the conditional stability of the rest state of a fluid of second grade in unbounded domains,” Archive for Rational Mechanics and Analysis, vol. 109, no. 2, pp. 173–182, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  6. G. P. Galdi, “Mathematical theory of second-grade fluids,” in Stability and Wave Propagation in Fluids and Solids, pp. 67–104, Springer, Berlin, Germany, 1995. View at Google Scholar
  7. S. N. Alekseenko, “Existence and asymptotic representation of weak solutions to the flowing problem under the condition of regular slippage on solid walls,” Siberian Mathematical Journal, vol. 35, no. 2, pp. 209–230, 1994. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. D. Cioranescu and O. El Hacène, “Existence and uniqueness for fluids of second grade,” in Nonlinear Partial Differential Equations and Their Applications, vol. 109 of Research Notes in Mathematics, pp. 178–197, Pitman, Boston, Mass, USA, 1984. View at Google Scholar
  9. D. Cioranescu and V. Girault, “Solutions variationnelles et classiques d'une famille de fluides de grade deux,” Comptes Rendus de l'Académie des Sciences Series I, vol. 322, no. 12, pp. 1163–1168, 1996. View at Google Scholar · View at MathSciNet
  10. D. Cioranescu and V. Girault, “Weak and classical solutions of a family of second grade fluids,” International Journal of Non-Linear Mechanics, vol. 32, no. 2, pp. 315–335, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. D. Cioranescu and E. H. Quazar, “Existence and uniqueness for fluids of second grade,” in College de France Seminars, vol. 109 of Pitman Research Notes in Mathematics, pp. 178–197, Pitman, Boston, Mass, USA, 1984. View at Google Scholar
  12. V. Coscia and G. P. Galdi, “Existence, uniqueness and stability of regular steady motions of a second-grade fluid,” International Journal of Non-Linear Mechanics, vol. 29, no. 4, pp. 493–506, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  13. G. P. Galdi, M. Grobbelaar-van Dalsen, and N. Sauer, “Existence and uniqueness of classical solutions of the equations of motion for second-grade fluids,” Archive for Rational Mechanics and Analysis, vol. 124, no. 3, pp. 221–237, 1993. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. V. Coscia, A. Sequeira, and J. Videman, “Existence and uniqueness of classical solutions for a class of complexity 2 fluids,” International Journal of Non-Linear Mechanics, vol. 30, no. 4, pp. 531–551, 1995. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. G. P. Galdi, M. Grobbelaar-Van Dalsen, and N. Sauer, “Existence and uniqueness of solutions of the equations of motion for a fluid of second grade with non-homogeneous boundary conditions,” International Journal of Non-Linear Mechanics, vol. 30, no. 5, pp. 701–709, 1995. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. R. Berker, “Contrainte sur une paroi en contact avec un fluide visqueux classique, un fluide de Stokes, un fluide de Coleman-Noll,” Comptes Rendus de l'Académie des Sciences, vol. 258, pp. 5144–5147, 1964. View at Google Scholar · View at MathSciNet
  17. P. Bourgin and J. A. Tichy, “The effect of an additional boundary condition on the plane creeping flow of a second-order fluid,” International Journal of Non-Linear Mechanics, vol. 24, no. 6, pp. 561–569, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  18. C.-S. Man, “Nonsteady channel flow of ice as a modified second-order fluid with power-law viscosity,” Archive for Rational Mechanics and Analysis, vol. 119, no. 1, pp. 35–57, 1992. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. K. R. Rajagopal and A. S. Gupta, “An exact solution for the flow of a non-Newtonian fluid past an infinite porous plate,” Meccanica, vol. 19, no. 2, pp. 158–160, 1984. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. K. R. Rajagopal and P. N. Kaloni, “Some remarks on boundary conditions for flows of fluids of the differential type,” in Continuum Mechanics and its Applications, pp. 935–942, Hemisphere Press, 1989. View at Google Scholar · View at MathSciNet
  21. K. R. Rajagopal, “On boundary conditions for fluids of the differential type,” in Navier-Stokes Equations and Related Non-Linear Problems, Plenum Press, 1995. View at Google Scholar
  22. R. L. Fosdick and K. R. Rajagopal, “Anomalous features in the model of ‘second order fluids’,” Archive for Rational Mechanics and Analysis, vol. 70, no. 2, pp. 145–152, 1979. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. R. L. Fosdick and K. R. Rajagopal, “Thermodynamics and stability of fluids of third grade,” Proceedings of the Royal Society. London. Series A. Mathematical and Physical Sciences, vol. 339, no. 1738, pp. 351–377, 1980. View at Publisher · View at Google Scholar · View at MathSciNet
  24. I. Proudman, “An example of steady laminar flow at large Reynolds number,” Journal of Fluid Mechanics, vol. 9, pp. 593–602, 1960. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. G. S. Beavers and D. D. Joseph, “Boundary conditions at a naturally permeable wall,” Journal of Fluid Mechanics, vol. 30, no. 1, pp. 197–207, 1967. View at Publisher · View at Google Scholar
  26. K. R. Rajagopal and L. Tao, Mechanics of Mixtures, vol. 35 of Advances in Mathematics for Applied Sciences, World Scientific, River Edge, NJ, USA, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  27. H. Lamb, Hydrodynamics, Cambridge Mathematical Library, Cambridge University Press, Cambridge, UK, 6th edition, 1932. View at MathSciNet
  28. O. A. Ladyzhenskaya, The Mathematical Theory of Viscous Incompressible Flow, Gordon and Breach, New York, NY, USA, 1969. View at MathSciNet
  29. N. Sauer, “On Helmholtz projections,” in Navier-Stokes Equations: Theory and Numerical Methods, R. Salvi, Ed., vol. 388 of Pitman Research Notes in Maths Series, pp. 257–263, Longman, Harlow, UK, 1998. View at Google Scholar · View at MathSciNet
  30. M. Schwartz, S. Green, and W. A. Rutledge, Vector Analysis: With Applications to Geometry and Physics, Harper's Mathematics Series, Harper & Brothers, New York, NY, USA, 1960. View at MathSciNet
  31. A. J. M. Spencer, Continuum Mechanics, Longman Group Limited, London, UK, 1980. View at MathSciNet
  32. J. E. Dunn and R. L. Fosdick, “Thermodynamics, stability, and boundedness of fluids of complexity 2 and fluids of second grade,” Archive for Rational Mechanics and Analysis, vol. 56, pp. 191–252, 1974. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  33. R. Maritz and N. Sauer, “On boundary permeation in Navier-Stokes and second grade incompressible fluids,” Mathematical Models & Methods in Applied Sciences, vol. 16, no. 1, pp. 59–75, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  34. N. Sauer and A. van der Merwe, “Eigenvalue problems with the spectral parameter also in the boundary condition,” Quaestiones Mathematicae, vol. 5, no. 1, pp. 1–27, 1982. View at Publisher · View at Google Scholar · View at MathSciNet
  35. C. E. Weatherburn, Differential Geometry of Three Dimensions, vol. 1, Cambridge University Press, 1931.
  36. C. E. Weatherburn, Differential Geometry of Three Dimensions, vol. 2, Cambridge University Press, New York, NY, USA, 1930.
  37. R. Maritz and N. Sauer, “Stability and uniqueness of second grade fluids in regions with permeable Boundaries,” in Navier Stokes Equations and Related Non linear Problems, H. Amann, G. P. Galdi, K. Pileckas, and V. A. Solonnikov, Eds., pp. 153–164, VSP, 1998. View at Google Scholar
  38. C. Truesdell and W. Noll, “The non-linear field theories of mechanics,” in Handbuch der Physik, S. Flügge, Ed., vol. 3, chapter 1, pp. 1–602, Springer, Berlin, Germany, 1965. View at Google Scholar · View at MathSciNet
  39. J.-L. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications, vol. 1, Springer, Berlin, Germany, 1972. View at MathSciNet
  40. R. A. Adams, Sobolev Spaces, Academic Press, 1975. View at MathSciNet
  41. R. Maritz and S. Faleye, “The formation of cerebrospinal fluid in the brain (the linearised model),” Advances and Applications in Mathematical Sciences, vol. 8, no. 1, pp. 39–60, 2011. View at Google Scholar · View at MathSciNet
  42. R. Maritz, J. M. Munganga, and S. Faleye, “On boundary permeation through the walls of blocked cerebral capillaries: a non-linear model,” Journal of Mathematical Fluid Mechanics, vol. 15, no. 3, pp. 567–581, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus